Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 194, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 2000, 8:37 PM CDT for Stewart County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2000, 8:37 PM CDT (01:37 UTC)
- Expired
- Jun 14, 2000, 9:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 150140 SVRBNA TNC161-150215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 837 PM CDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN STEWART COUNTY IN TENNESSEE * UNTIL 915 PM CDT * AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 13 MILES WEST OF DOVER...MOVING NORTHEAST AT 40 MPH. DOPPLER RADAR INDICATES THAT THIS STORM LIKELY CONTAINS SEVERE WIND GUSTS TO 58 MPH. THIS STORM WILL CROSS LAND BETWEEN THE LAKES BETWEEN NOW AND 900 PM CDT. 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:03 PM CDT, 6 hours 34 minutes earlier.
Area forecast discussion, Jun 14, 2:03 PM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 130 PM CDT WED JUN 14 2000 MSAS SURFACE ANALYSIS INDICATING A PREFRONTAL TROUGH ALONG A LAKE MICHIGAN-SOUTHEAST MISSOURI TO NORTH TEXAS LINE. THE MORE CONSERVATIVE DEWPOINT VALUES INDICATE THAT THE "COLD FRONT" IS LOCATED FROM CENTRAL MINNESOTA TO NORTHWEST MISSOURI TO NORTHWEST TEXAS. IR SATELLITE IMAGES INDICATE A RELATIVELY DEEP UPPER TROUGH OVER THE CENTRAL AND NORTHERN PLAINS WITH A JET MAX OVER NORTHERN ROCKIES MOVING SOUTHEASTWARD INTO THE BACK SIDE OF THE TROUGH. THIS SHOULD HAVE THE EFFECT OF MOVING THE TROUGH EASTWARD AS IT DIVES SOUTHEASTWARD INTO THE TROUGH. AS A RESULT...AN H5 SHORTWAVE WILL KICK NORTHEASTWARD ACROSS THE OHIO VALLEY TONIGHT AND EARLY THURSDAY. WITH THE NORTHEASTWARD MOVEMENT THE EFFECT OF THE DYNAMICS WILL LESSEN WITH TIME AS THE FEATURE GETS PROGRESSIVELY WEAKER OVER THE FORECAST AREA. LOCAL AREA NUMERIC MODEL INDICATES THE MOST LIKELY SCENARIO WILL SEE "AIRMASS THUNDERSTORMS" OVER THE FORECAST AREA THIS AFTERNOON AND EVENING. THEN AN ORGANIZED LINE OF ACTIVITY ENTERING WESTERN MIDDLE TENNESSEE AROUND 05Z AND MOVING EASTWARD AND WEAKENING IN RESPONSE TO LESSENING UPPER LEVEL SUPPORT. MAN-MIX PROGS INDICATE THIS TREND BY BRINGING THE COLD FRONT EASTWARD INTO THE OHIO VALLEY AND WASHING IT OUT...THEN REFORMING THE FRONT BACK IN THE CENTRAL PLAINS. SELS INDICATES A SLIGHT CHANCE FOR SEVERE IN WESTERN MIDDLE TENNESSEE AS THE 850MB JET MOVES INTO THE AREA BETWEEN 03Z AND 06Z AND THEN PULLS NORTHEASTWARD WITH THE REST OF THE DYNAMICS. UNKNOWN FACTOR IS THE ENERGY THAT THE MODELS BRING NORTHWARD OUT OF THE GULF OF MEXICO FOR 2FRIDAY. FAN POPS ARE AROUND 50 PCT WHILE THE FWC POPS ARE ONLY AROUND 30 PCT. BNA TB 072/084 070/087 072 18653 CSV TB 067/080 066/082 068 18372 .BNA...NONE. 18 JLM
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.